MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD CARIBE LTD. BD MICROTAINER® QUIKHEEL¿ LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 368101
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo showed one (1) lancet without the original blister packaging.It was observed that the lancet trigger (white button) was partially depressed, and the blade appears to have activated but, the blade did not retract into the housing.It cannot be confirmed that the reported condition was due to manufacturing process because the sample was not in the original blister packaging.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd microtainer® quikheel¿ lancet had a retraction issue.The following information was provided by the initial reporter: "the nurse found that the needle wasn't covered by shield completely prior to use.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval: yes.D9: returned to manufacturer on: 11-may-2021.H6: investigation summary: bd received 1 sample and 1 photo that was provided by the customer for investigation.A review of the photo and sample revealed the lancet trigger (white button) was partially depressed, and the blade appears to have been activated but the blade did not retract into the housing.The sample was tested by visual and functional testing and the indicated failure mode for retraction failure was observed.However, it cannot be confirmed that the reported condition was due to manufacturing process because the sample was not in the original blister packaging.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that bd microtainer® quikheel¿ lancet had a retraction issue.The following information was provided by the initial reporter: "the nurse found that the needle wasn't covered by shield completely prior to use".

Brand Name
BD MICROTAINER® QUIKHEEL¿ LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11809544
Report Number2618282-2021-00026
Device Sequence Number11646605
Product Code FMK
UDI-Device Identifier50382903681001
UDI-Public50382903681001
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number368101
Device Lot Number0030147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown